FDA Approved Drugs and User Comments: ISONIAZID

User Comments:


For Tuberculosis, Latent: “It’s my third month treatment for latent TB. My ALT (liver enzyme) increased already three times than normal at 100. I experience chills, fever, joint pain, tingling on my hands and feet, nausea. I’m very worried about my liver damage too. My doctor told me to get blood work every week and if I start vomiting to stop medication and call her right away. I’m so upset if I stop medication I might get active TB at one moment in life and I would need more medication, if I continue, I don’t feel well and I don’t know what effect would have, in time on my body and especially on my liver.Maybe I should have refused the treatment in first place. Life sucks. :(ps. I take every day one tablet of Isoniazid 300mg with vitamin B6 25mg”

onyx 78 May 28, 2017


For Tuberculosis, Latent: “I was given Isoniazid 300mg and Pyridoxine 25mg to be taken daily. My liver enzymes rose as predicted by my doctor, but was assured they would return to normal after treatment stopped. I took the medication for four months. Never touched any alcohol and stayed clear of any foods listed that might cause side effects. I had a few instances of severe stomach cramps (similar to the pain experienced with gastro enteritis) and was so weak I almost collapsed. I felt unwell most of the time and decided to stop taking the meds after four months. Six months has now passed , my liver has returned to normal but my doctor has advised me to begin the treatment again for five more months. I am undecided as to if I should or not.”

moleen (taken for 1 to 6 months) April 6, 2017


For Tuberculosis, Latent: “I hate that I started this medication. I was told by the doctor that having Latent TB there was a 10% chance of developing active one day on life (most likely at older age). But taking it damages my body now (100% chance). I’m not sure how the pharmaceutical industry is behind this to sell drugs, I truly doubt the necessity. Besides if you miss doses or stop the treatment you will be creating a super TB bacteria. I’ve being taking for 2 months, felt depressed and sleepy, most of all angry to be trapped on this when I was a healthy strong person. I feel like I trusted the doctor and now I regret. I’m not sure if my view is correct, but I strongly advise someone educating themselves a lot before starting starting. No way back.”

Anonymous December 26, 2016


For Tuberculosis, Latent: “Almost completed with month 7 of 9 of the INH. Overall the experience has been good. I get my liver enzymes checked every three months through a blood test with no issues. I do drink alcohol but pay much more attention to moderation than I felt like I needed to before. I am careful about taking it daily. I have stuck to the routine of taking it on an empty stomach (recommended) and then eating 30-40 minutes. No change in emotions. One complaint which applies to women is I did experience what I thought was spotting between my periods however it appeared to only happen when I used the washroom and it was more orange than red. After several tests with the gynecologist it was determined it was the INH. If this occurs see an GYN in case!”

2MoreMonths (taken for 6 months to 1 year) November 4, 2016


For Tuberculosis, Latent: “4 1/2 Months into taking INH. Just got back from the doctor and my liver enzyme levels are over twice the normal! I Have only starting feeling the side effects in the last couple of weeks. slight liver pain, yellow urine, vomiting etc. I think for the most part though I did it to myself as I did drink heavily 3 times over the last few months (I’m a 21 year old male). Going for check ups regularly to finish out the 6 months. If liver enzymes go above 3 times the norm, advise is to stop medication.”

Anonymous June 9, 2016


For Tuberculosis, Latent: “Been on Isoniazid and Pyridoxine for 5 months now for Latent TB and have noticed that I’ve become much more nervous especially when I’m presenting to a crowd. I’ve never had issues like this and been a good orator. Lately I get choked up and have performance anxiety!!! Can’t wait to stop this medication!”

Nervo (taken for 1 to 6 months) January 28, 2016

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.